Palifermin-induced flexural hyperpigmentation: a clinical and histological study of five cases.
until further notice
SourceBritish Journal of Dermatology, 159, 5, (2008), pp. 1200-1203
Article / Letter to editor
Display more detailsDisplay less details
British Journal of Dermatology
SubjectN4i 1: Pathogenesis and modulation of inflammation; N4i 2: Invasive mycoses and compromised host; ONCOL 3: Translational research; UMCN 1.2: Molecular diagnosis, prognosis and monitoring; UMCN 4.2: Chronic inflammation and autoimmunity
Palifermin is a human keratinocyte growth factor that is efficacious in reducing duration and severity of oral mucositis during autologous haematopoietic stem-cell transplantation for haematological cancer as well as chemotherapy for colorectal cancers. We report the clinical and histological characteristics of a series of five patients who developed flexural hyperpigmentation after treatment with palifermin. All patients showed ill-defined symmetrical hyperpigmented papillomatous plaques with slight erythema in the skin folds, especially affecting axillary and inguinal areas. The most striking histological finding was the thickened granular layer in all patients. We demonstrate that filaggrin, an essential component in the terminal differentiation of the epidermis, was upregulated in these cases. Palifermin-induced flexural hyperpigmentation is a newly defined clinical and histological entity. The possible aetiology is discussed.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.